EconPapers    
Economics at your fingertips  
 

A conditional distribution approach to uniform sampling on spheres and balls in L p spaces

Vladimír Lacko () and Radoslav Harman ()

Metrika: International Journal for Theoretical and Applied Statistics, 2012, vol. 75, issue 7, 939-951

Abstract: Liang and Ng (Metrika 68:83–98, 2008 ) proposed a componentwise conditional distribution method for L p -uniform sampling on L p -norm n-spheres. On the basis of properties of a special family of L p -norm spherical distributions we suggest a wide class of algorithms for sampling uniformly distributed points on n-spheres and n-balls in L p spaces, generalizing the approach of Harman and Lacko (J Multivar Anal 101:2297–2304, 2010 ), and including the method of Liang and Ng as a special case. We also present results of a numerical study proving that the choice of the best algorithm from the class significantly depends on the value of p. Copyright Springer-Verlag 2012

Keywords: L p -norm; n-sphere; n-ball; Uniform distribution; p-generalized normal distribution; Monte Carlo simulation; Probabilistic robustness analysis (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://hdl.handle.net/10.1007/s00184-011-0360-x (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:metrik:v:75:y:2012:i:7:p:939-951

Ordering information: This journal article can be ordered from
http://www.springer.com/statistics/journal/184/PS2

DOI: 10.1007/s00184-011-0360-x

Access Statistics for this article

Metrika: International Journal for Theoretical and Applied Statistics is currently edited by U. Kamps and Norbert Henze

More articles in Metrika: International Journal for Theoretical and Applied Statistics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:metrik:v:75:y:2012:i:7:p:939-951